Alert archive / Nevada / Flash Flood Warnings in 2022
Flash Flood Warning 218, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 22, 2022, 5:22 PM PDT for Lincoln County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2022, 5:22 PM PDT (00:22 UTC)
- Expired
- Aug 22, 2022, 8:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Lincoln County, NV
The radar
The Las Vegas radar (KESX), 158 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 0.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 516 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 3320 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
907
WGUS55 KVEF 230022
FFWVEF
NVC017-230330-
/O.NEW.KVEF.FF.W.0218.220823T0022Z-220823T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
522 PM PDT Mon Aug 22 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
South Central Lincoln County in south central Nevada...
* Until 830 PM PDT.
* At 522 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain over Kane Springs Road between Highway 93 and Elgin.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of normally dry washes and low-lying
areas.
* Some locations that will experience flash flooding include...
rural areas of south central Lincoln County including Kane Springs
Road
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3732 11469 3711 11450 3686 11495 3698 11502
FLASH FLOOD...RADAR INDICATED
$$
JA1 follow-up statement
991
WGUS75 KVEF 230143
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
643 PM PDT Mon Aug 22 2022
NVC017-230330-
/O.CON.KVEF.FF.W.0218.000000T0000Z-220823T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln NV-
643 PM PDT Mon Aug 22 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM PDT THIS
EVENING FOR SOUTH CENTRAL LINCOLN COUNTY...
At 643 PM PDT, Heavy rain ended over Kane Springs road around 6 pm
but radar estimates and gage reports indicated between 1 and 2
inches of rain fell over the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Gauges reported.
IMPACT...Flash flooding of normally dry washes and low-lying
areas.
Some locations that will experience flash flooding include...
Kane Springs Road between Highway 93 and Elgin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3732 11469 3711 11450 3686 11495 3698 11502
FLASH FLOOD...GAUGE INDICATED
$$
JAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 2:52 PM PDT, 2 hours 30 minutes earlier.
Area forecast discussion, Aug 22, 2:52 PM PDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 252 PM PDT Mon Aug 22 2022 .SYNOPSIS...High pressure over the region will produce hotter temperatures through Tuesday. Monsoon moisture across southeast Nevada, far eastern California and northwest Arizona will generate isolated thunderstorms each day. Thunderstorm chances will increase and spread further west for the second half of the week. && .DISCUSSION...Through Sunday... While drier than recent days, there still remains enough moisture for afternoon thunderstorms across portions of the area. As of this afternoon, we are seeing a few thunderstorms across Lincoln county with isolated storms in the mountains of Clark and Mohave Counties. While we seem to have plenty of moisture and instability, subsidence due to a ridge of high pressure is making it difficult for storms to sustain themselves off the mountains. Much of the same is expected for Tuesday with above normal temperatures and isolated convection, mainly for the eastern half of the CWA. The eastern Pacific ridge that has brought the drying and warming early this week will weaken and recede westward by Wednesday, allowing for a return to south-southeasterly flow which will open us up to a renewed influx of moisture and the potential for shortwave troughs to move in from the east across Arizona. This will bring a brief return to near 1.5" precipitable water values as measured in Las Vegas. Expect more widespread thunderstorm activity over Mohave, Lincoln, Clark, and Eastern San Bernardino Counties Wednesday through Friday. A drying trend is expected into the weekend with a chance of mainly terrain-driven thunderstorms lingering through the weekend. .AVIATION...For Harry Reid...A few scattered thunderstorms are expected this afternoon and early evening, mainly over the higher terrain surrounding the valley. While the threat of a storm directly impacting the terminal is not zero, guidance continues to show storm activity remaining out of the Vegas valley and TS to VCTS has not been included in the TAF. However, gusty outflow winds originating from nearby storms could affect the field, with the best chances being between 22Z and 03Z. Any convection that dies develop should quickly dissipate this evening and light winds are forecast for the overnight period. Similar conditions can be expected on Tuesday with the threat of storms remaining mainly over the higher terrain. For the rest of southern Nevada, northwest Arizona and southeast California...Isolated convection is possible over the higher terrain of southern Nevada and western Arizona, mainly after 20Z. Areas that see convective development can expect gusty outflow winds, lightning, heavy rainfall, and CIGs lowering to around 10kft. Any storms that do develop should quickly dissipate after sunset. Away from convective activity winds will generally favor typical diurnal variations. KBIH may also see a west wind develop for a period this evening with a few gusts up to 15kts possible. Similar conditions are forecast for Tuesday with the threat of storms remaining mainly over the higher terrain. .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Berc AVIATION...Planz For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Aug 22, 5:11 PM PDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
511 PM PDT MON AUG 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM TSTM WND GST 12 SW ELGIN 37.25N 114.71W
08/22/2022 M76 MPH LINCOLN NV MESONET
THE KANE SPRINGS RAWS SITE GUSTED TO 76 MPH
AT APPROXIMATELY 441PM.
&&
MWNearby
Flash Flood Warnings in Nevada, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.